MAUDE Adverse Event Report: CERENOVUS, INC. GALAXY G3 5MM X 10CM; NEUROVASCULAR EMBOLIZATION DEVICE

CERENOVUS, INC. GALAXY G3 5MM X 10CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLY120510
Medical Device Problem Codes Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, after the coil embolization to the posterior communicating artery, a galaxy g3 5mm x 10cm coil (gly120510, 30683258) and confirming detachment of the coil, resistance was felt in the microcatheter during retrieval of the coil delivery wire.When the wire was forcibly pulled out, the wire was retrieved with the area around the detachment part of the delivery wire separated.Subsequently, the next coil could not be inserted into the microcatheter (phenom17), and the microcatheter was also replaced.The procedure was completed with another new coil and microcatheter.There was no negative impact to the patient.It is unknown if a continuous flush was unknown.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section e1 ¿ initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Pre-shipment pictures were attached to the complaint file.It was noted that the device position unit (dpu) has two kinked conditions, the first at 32cm and the second at 154cm from the proximal end.Also, it was noted that the distal section of the dpu was broken at 189cm near the distal marker band.The internal wires were noted exposed.The missing device section was not observed in the pictures.A manufacturing record evaluation was performed for the finished device, and no non-conformances related to the reported complaint condition were identified.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Therefore, no capa activity is required.The issue regarding a device positioning unit being separated was confirmed since the dpu was noted broken.The issue regarding resistance during retrieval was not able to be evaluated since a functional analysis needs to be performed.However, the damaged conditions seen may be the result of the resistance felt during the retrieval and based on this the issue was able to be confirmed.This investigation was performed based only on the photos provided.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Section b5: additional information received indicating that there was no evidence of physical material within the device.After removal from the patient, the delivery wire was separated at around the detachment part.Section e1.Initial reporter phone: (b)(6).Complaint conclusion: as reported by the field, after the coil embolization to the posterior communicating artery, a galaxy g3 5mm x 10cm coil (gly120510, 30683258) and confirming detachment of the coil, resistance was felt in the microcatheter during retrieval of the coil delivery wire.When the wire was forcibly pulled out, the wire was retrieved with the area around the detachment part of the delivery wire separated.Subsequently, the next coil could not be inserted into the microcatheter (phenom17), and the microcatheter was also replaced.The procedure was completed with another new coil and microcatheter.There was no negative impact to the patient.It is unknown if a continuous flush was unknown.Additional information received indicating that there was no evidence of physical material within the device.After removal from the patient, the delivery wire was separated at around the detachment part.Pre-shipment pictures were attached to the complaint file.It was noted that the device position unit (dpu) has two kinked conditions, the first at 32cm and the second at 154cm from the proximal end.Also, it was noted that the distal section of the dpu was broken at 189cm near the distal marker band.The internal wires were noted exposed.The missing device section was not observed in the pictures.A non-sterile galaxy g3 5mm x 10cm coil was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and three (3) kinked conditions were noted on the corewire; the first at 31.2 cm, the second at 32.5 cm, and the third at 154 cm.Two (2) slits were noted on the introducer, resulting in the corewire protruding from it.The distal end of the corewire was noted to be fractured from the rest of the corewire at 1.2 cm from the radiopaque marker.Microscopic inspection was performed at the fractured section, and the internal cables of the corewire were exposed.A manufacturing record evaluation was performed for the finished device, and no non-conformances related to the reported complaint condition were identified.The issue reported regarding the resistance felt in the microcatheter could not be evaluated due to the fractured condition of the device; however, the damages found during the product investigation confirms the issue reported since the kinked and fractured damages may be the result of the resistance felt during the retrieval.With the limited information available and the evidence obtained from the device inspection, there is no clear insight into the root cause and/or exact contributing factors that may have resulted in the observed failure mode.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damages from leaving the facility.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that product failure is multifactorial.The instructions for use (ifu) contain the following caution: do not pull the dpu wire back too far since it may cause a softer section of the dpu wire to become exposed.An arm¿s length pull should re-sheath the coil.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 5MM X 10CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CERENOVUS, INC.
6303 waterford district drive
suites 215 & 315
miami FL 33126
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17379076
Report Number3008114965-2023-00521
Device Sequence Number6118010
Product Code KRD
UDI-Device Identifier10886704077503
UDI-Public10886704077503
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Catalogue NumberGLY120510
Device Lot Number30683258
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2023
Supplement Date Received by Manufacturer08/07/2023
Initial Report FDA Received Date07/24/2023
Supplement Report FDA Received Date08/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHENOM17 MICROCATHETER.
Patient SexUnknown